S J Willson

Summary

Affiliation: Iowa State University
Country: USA

Publications

  1. ncbi request reprint Constructing rooted supertrees using distances
    Stephen J Willson
    Department of Mathematics, Iowa State University, Ames, IA 50011, USA
    Bull Math Biol 66:1755-83. 2004
  2. ncbi request reprint Reconstruction of certain phylogenetic networks from their tree-average distances
    Stephen J Willson
    Department of Mathematics, Iowa State University, Ames, IA, 50011, USA
    Bull Math Biol 75:1840-78. 2013
  3. ncbi request reprint CSD homomorphisms between phylogenetic networks
    Stephen J Willson
    Department of Mathematics, Iowa State University, Ames, IA 50011, USA
    IEEE/ACM Trans Comput Biol Bioinform 9:1128-38. 2012
  4. doi request reprint Restricted trees: simplifying networks with bottlenecks
    Stephen J Willson
    Department of Mathematics, Iowa State University, Ames, IA 50011, USA
    Bull Math Biol 73:2322-38. 2011
  5. doi request reprint Regular networks can be uniquely constructed from their trees
    Stephen J Willson
    Department of Mathematics, Iowa State University, Ames, IA 50011, USA
    IEEE/ACM Trans Comput Biol Bioinform 8:785-96. 2011
  6. doi request reprint Properties of normal phylogenetic networks
    Stephen J Willson
    Department of Mathematics, Iowa State University, Ames, 50011, USA
    Bull Math Biol 72:340-58. 2010
  7. doi request reprint Robustness of topological supertree methods for reconciling dense incompatible data
    Stephen J Willson
    Department of Mathematics, Iowa State University, Ames, IA 50011, USA
    IEEE/ACM Trans Comput Biol Bioinform 6:62-75. 2009
  8. ncbi request reprint Reconstruction of certain phylogenetic networks from the genomes at their leaves
    Stephen J Willson
    Department of Mathematics, Iowa State University, Ames, IA 50011, USA
    J Theor Biol 252:338-49. 2008
  9. ncbi request reprint Reconstruction of some hybrid phylogenetic networks with homoplasies from distances
    Stephen J Willson
    Department of Mathematics, Iowa State University, Ames, IA 50011, USA
    Bull Math Biol 69:2561-90. 2007
  10. ncbi request reprint Unique determination of some homoplasies at hybridization events
    Stephen J Willson
    Department of Mathematics, Iowa, State University, Ames, IA 50011, USA
    Bull Math Biol 69:1709-25. 2007

Detail Information

Publications14

  1. ncbi request reprint Constructing rooted supertrees using distances
    Stephen J Willson
    Department of Mathematics, Iowa State University, Ames, IA 50011, USA
    Bull Math Biol 66:1755-83. 2004
    ..When no supertree exists because the input trees are incompatible, several variants of the method are described which still produce trees with provable properties...
  2. ncbi request reprint Reconstruction of certain phylogenetic networks from their tree-average distances
    Stephen J Willson
    Department of Mathematics, Iowa State University, Ames, IA, 50011, USA
    Bull Math Biol 75:1840-78. 2013
    ..For a certain class of phylogenetic networks, a polynomial-time method is presented to reconstruct the network from the tree-average distances. The method is proved to work if there is a single reticulation cycle. ..
  3. ncbi request reprint CSD homomorphisms between phylogenetic networks
    Stephen J Willson
    Department of Mathematics, Iowa State University, Ames, IA 50011, USA
    IEEE/ACM Trans Comput Biol Bioinform 9:1128-38. 2012
    ..A CSD map from N to M puts strong constraints on N. In general, it may be useful to study classes of networks such that, for any N, there exists a CSD map from N to some standard member of that class...
  4. doi request reprint Restricted trees: simplifying networks with bottlenecks
    Stephen J Willson
    Department of Mathematics, Iowa State University, Ames, IA 50011, USA
    Bull Math Biol 73:2322-38. 2011
    ..There is a restricted CSD map from N to the restricted tree. Many relationships in the tree can be proved to appear also in N...
  5. doi request reprint Regular networks can be uniquely constructed from their trees
    Stephen J Willson
    Department of Mathematics, Iowa State University, Ames, IA 50011, USA
    IEEE/ACM Trans Comput Biol Bioinform 8:785-96. 2011
    ..If D is a (usually very much smaller) collection of displayed trees that satisfies certain hypotheses, modifications of the procedure will still reconstruct N given D...
  6. doi request reprint Properties of normal phylogenetic networks
    Stephen J Willson
    Department of Mathematics, Iowa State University, Ames, 50011, USA
    Bull Math Biol 72:340-58. 2010
    ..These properties include that the number of vertices grows at most quadratically with the number of leaves and that the number of hybrid vertices grows at most linearly with the number of leaves...
  7. doi request reprint Robustness of topological supertree methods for reconciling dense incompatible data
    Stephen J Willson
    Department of Mathematics, Iowa State University, Ames, IA 50011, USA
    IEEE/ACM Trans Comput Biol Bioinform 6:62-75. 2009
    ..A polynomial-time method Normalized Triplet Supertree (NTS) with the maximal possible R = 1/2 is defined. A geometric interpretation is given, and NTS is shown to solve an optimization problem. Additional properties of NTS are described...
  8. ncbi request reprint Reconstruction of certain phylogenetic networks from the genomes at their leaves
    Stephen J Willson
    Department of Mathematics, Iowa State University, Ames, IA 50011, USA
    J Theor Biol 252:338-49. 2008
    ..An explicit polynomial-time procedure is described for performing the reconstruction...
  9. ncbi request reprint Reconstruction of some hybrid phylogenetic networks with homoplasies from distances
    Stephen J Willson
    Department of Mathematics, Iowa State University, Ames, IA 50011, USA
    Bull Math Biol 69:2561-90. 2007
    ..Assume that the distances are known between all members of X. Sufficient conditions are given such that the graph G and all the originating and homoplasy weights can be reconstructed from the given distances...
  10. ncbi request reprint Unique determination of some homoplasies at hybridization events
    Stephen J Willson
    Department of Mathematics, Iowa, State University, Ames, IA 50011, USA
    Bull Math Biol 69:1709-25. 2007
    ..Hence, for each character the vertex at which a homoplasy occurs in the character is uniquely determined. Without the assumption on regular paths, an example shows that the genomes and homoplasies need not be uniquely determined...
  11. ncbi request reprint Unique reconstruction of tree-like phylogenetic networks from distances between leaves
    Stephen J Willson
    Department of Mathematics, Iowa State University, Ames, IA 50011, USA
    Bull Math Biol 68:919-44. 2006
    ..Thus, given exact distance information on the leaves and root, the phylogenetic network can be uniquely recovered, provided that it is a TOM-network. An outgroup can be used instead of a true root...
  12. ncbi request reprint Minimum evolution using ordinary least-squares is less robust than neighbor-joining
    Stephen J Willson
    Department of Mathematics, Iowa State University, Ames, IA 50011, USA
    Bull Math Biol 67:261-79. 2005
    ..It follows that, for large n, minimum evolution with ordinary least-squares can be only half as robust as neighbor-joining...
  13. ncbi request reprint An error-correcting map for quartets can improve the signals for phylogenetic trees
    S J Willson
    Department of Mathematics and Laurence H Baker Center for Bioinformatics and Biological Statistics, Iowa State University, Ames 50011, USA
    Mol Biol Evol 18:344-51. 2001
    ..Simulations show that if methods such as the C-tree or hypercleaning are applied to Ec(L), the resulting trees often have more resolution than when the methods are applied only to L...